MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® DIGNISHIELD® STOOL MANAGEMENT SYSTEM COLLECTION BAGS; DIGNISHIELD COLLECTION DEVICE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® DIGNISHIELD® STOOL MANAGEMENT SYSTEM COLLECTION BAGS; DIGNISHIELD COLLECTION DEVICE
Model Number SMS2B1L
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the dignishield bag connection was not perforated/cut and would not allow stool drainage if connected to a patient.This was noted prior to use.
 
Additional Manufacturer Narrative
The reported event was confirmed as supplier related, since the supplier provided the part after perforation.Visual evaluation of the returned sample noted one opened (without original packaging), dignishield bag.The bag dome valve was noted to have been missing the flange die cut, which was out of specification of the visual requirements.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿¿ do not use for more than 29 consecutive days.The uninterrupted use for this device, including immediate replacement with the same or an identical device, is intended to be 29 days or less.¿ do not use on patients known to be sensitive to or allergic to any components within the system.¿ do not use on patients who had lower large bowel or rectal surgery within the last year.¿ do not use on patients with any rectal or anal injury, severe rectal or anal stricture or stenosis (or on any patient if the distal rectum cannot accommodate the inflated cuff), confirmed rectal or anal tumor, severe hemorrhoids, or fecal impaction.¿ do not use on patients with suspected or confirmed rectal mucosa impairment, i.E.Severe proctitis, ischemic proctitis, mucosal ulcerations.¿ do not use on patients with indwelling rectal or anal device (e.G.Thermometer) or delivery mechanism (e.G.Suppositories) or enemas in place.Warnings ¿ there is a potential risk of misconnections with connectors from other healthcare applications, such as intravenous equipment, breathing and driving gas systems, urethral/urinary, limb cuff inflation, neuraxial devices and other enteral and gastric applications.¿ do not use if package is opened or damaged.¿ do not use improper amount or type of fluids for irrigation/flush or cuff inflations.Never use hot liquids.¿ do not over inflate retention cuff.¿ use only gravity or slow manual irrigation.Do not connect mechanical pumping devices to catheter irrigation port.Do not irrigate patient with compromised intestinal wall integrity.¿ rectal bleeding should be investigated to ensure no evidence of pressure necrosis from the device.Discontinuation of use is recommended if pressure necrosis is evident.¿ abdominal distention that occurs while using the device should be investigated.¿ prolonged traction on the catheter may result in the retention cuff migrating into the anal canal which may result in mucosal lesion, temporary or permanent clinical sphincter dysfunction, or catheter expulsion.¿ solid or soft-formed stool cannot pass through the catheter and will obstruct the opening.The use of the device is not indicated for patients with solid or soft formed stool.¿ single use only.Do not reuse.Reuse and/or packaging may create a risk possibly resulting in patient or user infection.Structural integrity and/or essential material and design characteristics of the device, may be compromised, which may lead to device failure and/or lead to injury, illness or death of the patient.Precautions ¿ caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.¿ do not sterilize.¿ close attention should be paid to the use of the device in patients who have inflammatory bowel conditions.The physician should determine the degree and location of inflammation within the colon/rectum prior to considering use of this device in patients with such conditions.Ensure retention cuff and funnel are folded into a low profile form prior to insertion (as shown in figure 4).¿ patients with very weak sphincter muscles may not be able to retain the device in place and may experience increased leakage of stool.¿ if the catheter becomes blocked with solid particles, it may be flushed with water (see figure 8 - ¿flushing the device¿).If obstruction of the catheter is due to solid stool, use of the device should be discontinued.¿ to avoid injury to the patient, do not insert anything into the anal canal while this device is in place (e.G.Thermometer, suppositories, etc.).Remove the device prior to insertion of anything into the anal canal.¿ notify a physician if any of the following occur: o persistent rectal pain o rectal bleeding o abdominal distension ¿ if the patient¿s bowel control, consistency and frequency of stool begin to return to normal, discontinue use of the device.¿ caution should be exercised in using this device in patients who have a tendency to bleed from either anticoagulant / antiplatelet therapy or underlying disease.¿ when using the tube clamp for medication delivery, ensure the patient is closely monitored and is not allowed to lie on the tube clamp.¿ ensure the tube clamp is only used during medication delivery and for the prescribed dwell time.Do not leave the tube clamp on the drainage tube for longer than the prescribed dwell time.".
 
Event or Problem Description

Brand Name
BARD® DIGNISHIELD® STOOL MANAGEMENT SYSTEM COLLECTION BAGS
Common Device Name
DIGNISHIELD COLLECTION DEVICE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8228728
Report Number1018233-2019-00159
Device Sequence Number13506875
Product Code KNT
UDI-Device Identifier00801741045967
UDI-Public(01)00801741045967
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K133251
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSMS2B1L
Device Catalogue NumberSMS2B1L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2019
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer03/11/2019
Initial Report FDA Received Date01/08/2019
Supplement Report FDA Received Date04/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1